MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE
Model Number 71175069
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during orif ankle surgery it was noticed that the evos small 3.5mm depth gauge short was measuring wrong.The procedure was completed without delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478819
Report Number1020279-2021-02025
Device Sequence Number3280986
Product Code HRS
UDI-Device Identifier00885556635872
UDI-Public00885556635872
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175069
Device Catalogue Number71175069
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR